# SDR UALA2010030500764

- Difficulty date: March 3, 2010
- Submitted: March 5, 2010
- Operation: Air carrier
- Aircraft: N121UA
- Make and model: Boeing 747422
- Aircraft serial: 29167
- Aircraft time: 45,207 hours, 5,387 cycles
- Engine: Pwa PW4056
- System (JASC): 2330 · Entertainment System
- Part: Video Unit
- Part number: 7001916001
- Condition: Smoke
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE IN THE CABIN AROUND ROW 10J, FOUND SMOKE COMING FROM VIDEO UNIT AT 10J.   TURNED VIDEO SYSTEM OFF AND SMOKE DISSIPATED...PER SAMC DISCONNECTED WIRES UNDER SEAT 10J AND ALSO DEACTIVATED SW BY TURNING OFF SWITCH UNDER SEAT 10 J REF MEL 2520ACS. TURNED VIDEO SYSTEM BACK ON AND NO FURTHER SMOKE DETECTED.  REPLACED SMART MONITOR AT SEAT 10J IAW 23-32-08. REPLACED SEU IAW 23-81-08 AS PRECAUTION. INSPECTED VIDEO HARNESS INSTALLATIONS, NO DEFECTS NOTED. ALL TESTS NORMAL.   FURTHER TESTING WAS PERFORMED AS FOLLOWS PRIOR TO DEPARTURE, ALL TEST FROM CREW TERMINAL, NO ACTIVE FAULTS ON MONITOR OR SEATBOX.  ALL SEATBOXES REPORTING AND RESPONDING WITH NO ERRORS.
